MAUDE Adverse Event Report: HUDSON 10MM DUAL LIMB ISO-GARD CIRCUIT, 5FT HT; HUMIDIFIER NEBULIZER KIT

HUDSON 10MM DUAL LIMB ISO-GARD CIRCUIT, 5FT HT; HUMIDIFIER NEBULIZER KIT
Catalog Number 880-09KIT
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "the circuit appeared to start to melt, there is no reported leak in the circuit.But the expiratory limb is discolored.The patient is prone 18 hours a day with mediation going through the circuit.Mucomyst and pulmozyme via aerogen and on nitric".No patient injury or consequence reported.Patient condition unknown at time of report.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 880-09kit 10mm dual limb iso-gard circuit, 5ft htd for investigation.During the visual inspection, no discoloration, defects, damages or melted portions were observed.It was observed that there were no breaks or bunches of wires in the tubing.The heated wires used in this circuit were insulated with a clear plastic flexible insulator coating with yellow stripes.The resistance of the circuit at the yellow connector was measured to be 23.1 ohms which is within specification of 21.05-23.55 ohms.The resistance of the circuit at the blue connector was measured to be 22.3 ohms, which is within specification of 21.05-23.55 ohms.The ifu for this product states, "do not place tubing on patient's skin.Do not cover tubing with sheets, blankets, towels, clothing, or other materials." the complaint is not confirmed.Upon visual inspection, no discoloration, defects, damages or melted portions were observed.The resistance of the heated wire cables in the circuit measured within specification.A device history record review was performed with no evidence to suggest a manufacturing related cause.It is possible that the reported melted part was actually discoloration which could have been caused by spillage of medication on tubing.However, this discoloration could have been removed as part of the decontamination process.Since no discoloration was observed on the returned sample at the time of investigation, the complaint is unconfirmed.There was no problem found with the returned sample.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HUDSON 10MM DUAL LIMB ISO-GARD CIRCUIT, 5FT HT
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key11740868
Report Number3004365956-2021-00161
Device Sequence Number4167585
Product Code OGG
UDI-Device Identifier14026704658852
UDI-Public14026704658852
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number880-09KIT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1